Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Brownish discharge with blood clots during periods. On birth control pills. Pregnancy test negative. Is it normal?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hi, I am on birth control and have been for over a year. I get my period regularly every month but this month rather than my period I am getting brown discharge that often has small clot-looking things in it, but it does not look like a blood clot it looks like a clot of thin skin or something. This has been going on for three days now and I am do to start my next pack of pills on Tuesday. I am not having any bleeding and I took a pregnancy test which came out negative. Is this normal?
Posted Thu, 12 Apr 2012 in Women's Health
Answered by Dr. Rakesh Madhyastha 14 minutes later
Thanks for the query XXXXXXX

Yes it is normal to get brown discharge during your period. It most often because of an infection especially if it is associated with foul smell.

Since your urine pregnancy test has come negative it is unlikely that you are pregnant.
You should XXXXXXX your gynaec for an ultrasound to look into the cause of the infection most often due to a cyst or a fibroid.

Please continue taking your oral contraceptive pills.

If there is anything I can help you with please let me know I will be happy to help.

Have a good day
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor